| Model Number |
AP14R324S |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
06/24/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, results of lot history records review, and referring to known similar event, it was presumed that stress generated with torqueing manipulation, pushing, and/or pulling manipulation might have been locally applied on the tip of the gladius mongo14 es guide wire likely while the wire tip was caught by the calcified lesion.Consequently, the guide wire was fractured.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
Event or Problem Description
It was reported that a percutaneous peripheral intervention (ppi) was performed to treat the right lower extremity for a patient who had peripheral artery disease (pad) as well as a history of below-the-knee amputation of the left lower extremity.Angiography showed multiple calcified lesions throughout the right superficial femoral artery (sfa), popliteal artery, right tibioperoneal trunk extending throughout right post tibial artery (pta).An unspecified sheath was inserted into the right sfa via contralateral approach and an asahi gladius mongo14 es guide wire was used as the initial peripheral guide wire.The guide wire was successfully advanced through sfa, popliteal artery and tibioperoneal trunk to the pta ; however, the guide wire could not be any further afterwards.In attempts to cross the lesion with another guide wire, an asahi crosswalk microcatheter was advanced and the gladius mongo14 es guide wire was then removed.Upon review of the removed gladius mongo14 es guide wire, the tip of the guide wire was found detached.Angiography showed that the detached wire tip was left in the distal pta at the beginning of the chronic total occlusion (cto).The physician determined to leave the wire fragment in situ as it was inside the cto.The physician commented that the tip of the gladius mongo14 es guide wire could be detached when the guide wire was advanced to the calcified lesion as the whole pta was heavily calcified.Continuous subcutaneous injection (csi) and plain old balloon angioplasty (poba) were performed for the distal pta to the proximal sfa.It was informed that there was no adverse patient effect associated with this event.
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported gladius mongo14 es was returned for evaluation.The polymer jacket of the returned gladius mongo14 es was found stretched from the proximal solder (set at 30mm from the tip for the purpose of fixing the outer coil onto the core wire) for approximately 21mm and then torn off.At approximately 23mm distal to the proximal solder, the core wire was fractured.Fractured fine wires of the stretched inner coil were observed at approximately 22mm and 27mm distal to the proximal solder.Microscopic observation revealed that each fracture end of the core wire and the inner coil was necked, indicating that tensile stress had contributed to the fracture of the core wire and the inner coil.The polymer jacket was then removed for observation.The outer coil was stretched for approximately 18mm from the proximal solder and then fractured.At the proximal solder of the inner coil (set at 14mm from the tip for the purpose of fixing the inner coil onto the core wire), the inner coil was found loosened to fracture.The fracture end of the outer coil was found twisted and necked by torsion and tensile tress that were likely generated when the outer coil was pulled and straightened.Measurement of the returned guide wire suggested that the core wire as well as the twist wire were fractured at approximately 7mm from the tip and the outer coil was fractured at approximately 24mm from the tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that torsion generated with torquing manipulation might have been locally accumulated on the tip of the gladius mongo14 es while the wire tip had been trapped by the calcified lesion, causing the proximal segment of the inner coil to be loosened and detached from the solder.As further tensile stress generated with removal was applied, the core wire as well as the distal segment of the inner coil were fractured and the outer coil was stretched, tearing the polymer jacket and fracturing the guide wire.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] ~ separation of the guide wire.